MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCDL174HS
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an avnrt atrioventricular nodal reentrant tachycardia ablation procedure with a navistar¿ electrophysiology catheter and the catheter was not retracting back and remained in a fixed position.Physician noticed that the device was not 'behaving correctly', and pulled catheter out of patient and noticed it was not returning to normal undeflected position.There were no issues with removing the catheter.The push pull was working, and it seemed that the response was not 1/1 with the tip of the catheter.It was stuck in partial deflection.When the catheter was replaced, the issue was resolved.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 22-jan-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an avnrt atrioventricular nodal reentrant tachycardia ablation procedure with a navistar¿ electrophysiology catheter and the catheter was not retracting back and remained in a fixed position.Physician noticed that the device was not 'behaving correctly', and pulled catheter out of patient and noticed it was not returning to normal undeflected position.There were no issues with removing the catheter.The push pull was working, and it seemed that the response was not 1/1 with the tip of the catheter.It was stuck in partial deflection.When the catheter was replaced, the issue was resolved.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and deflection test of the returned device were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.A manufacturing record evaluation was performed for the finished device number lot 31334874m and no internal action related to the complaint was found during the review.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use instruct to: do not use excessive force to advance or withdraw the catheter.Careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Do not insert or withdraw the catheter without straightening the catheter tip (pulling the thumb knob back).As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.This product complaint will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21115198
Report Number2029046-2025-00092
Device Sequence Number12631007
Product Code DRF
UDI-Device Identifier10846835000597
UDI-Public(01)10846835000597(17)270516(10)31334874M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNS7TCDL174HS
Device Lot Number31334874M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SWARTZ LAMP SHEATH; NGEN GENERATOR
Patient SexUnknown